Nexium and it's side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pr glo
Regular Member


Date Joined May 2008
Total Posts : 78
   Posted 1/29/2009 4:32 PM (GMT -6)   
I am taking Nexium twice a day and since i have been on this Med for Barrets Esophagus I have been getting extremely painful migraine headaches behind my eyes where light bothers me. and I am very, very, very constipated is this normal please advise. Thanks PR Glo

yuckygut
Regular Member


Date Joined Feb 2008
Total Posts : 214
   Posted 1/30/2009 1:13 AM (GMT -6)   
pr, I can definately agree that the PPI's I have taken in the past, (protonix and nexium) have both made me constipated, on top of that they made me feel weird( I know that is vague), but I never did get headaches or migraines. A drink called Haldi that I found a whole foods helped me finally get off my PPI's. They contain apple cider vinegar and curcumin among other things. I recently saw a study talking about curcumin protecting and rejuvinating the epithelial cells(lining) of the esophagus, I guess that is how they helped me. These drinks have it in the liquid form and for me it is really soothing. But I talked with my physician about finally coming off my protonix, we have a good working relationship, and ultimately I would recommend talking with your doc first, especially if you are taking it for Barrets. Good luck
------------------------------

Perksie
Regular Member


Date Joined Jan 2009
Total Posts : 51
   Posted 1/30/2009 5:55 AM (GMT -6)   
Two products:

1. Heartburn Free: http://www.iherb.com/ProductDetails.aspx?pid=2181&at=0
2. Reflux Away: http://www.iherb.com/ProductDetails.aspx?pid=4470&at=0

Try these and start reducing the nexium. If you're on 40mg, cut your tablets in half. Then switch to Nexium 20mg and cut your tablets in half. If still good, stop the Nexium altogether. If you find you can't stop the Nexium, please switch to Pariet/Somac. I can't begin to describe the list of side effects of Nexium.

P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 1/30/2009 10:54 AM (GMT -6)   
I really want to get off of this. I've heard all kinds of side effects too. The most recent one was weight gain. I heard drinking aloe juice has helped some people. I think I'm going to try that tonight. I take the 40mg capsules so I cant cut them in half. I guess I'll go to every other day.
Dee-38yrs old wife and mom of 3 boys
UC/PTSD/Panic Disorder/Depression/Fibromyalgia
750mg colozal/.750mg clonazepam, 7mg Lexapro
1,000mg canasa/Fioricet/Nexium 40mg
Triple Strength Fish Oils/Colonoscopies-4
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/30/2009 11:00 AM (GMT -6)   
Gentle reminder: Use good judgement.  NEVER rely on information or opinions exchanged via the forums or chat rooms to replace necessary, personal consultation(s) with qualified health or medical professionals to meet your individual health or medical needs.  Remember that what's right or has worked for one person may not be what's right for you. 
 
Do consult your physicians before going off meds or adding any new meds.
 
Stay safe everyone.
Hugs
Kitt
 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Precious
Regular Member


Date Joined Mar 2006
Total Posts : 151
   Posted 1/30/2009 11:37 AM (GMT -6)   
With Nexium I had the ff side effects: nausea, dizziness, heart palpitations, stomach pain.

P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 2/4/2009 1:33 PM (GMT -6)   
Precious said...
With Nexium I had the ff side effects: nausea, dizziness, heart palpitations, stomach pain.
I was off Nexium for 2 days until this morning. I ate oatmeal, green mint tea and an orange. My burping and acid build up started within 30 minutes and Diarehra (sp) about an hour after that. I took a Nexium today and called my Dr. I left a message asking about weaning off this and maybe going back on Prilosec. I didnt gain weight on that. I've also decided to wait until I've successfully weaned off Lexapro and lowered my clonazepam before I try to wean off my PPI. I've read that both can cause upset stomach and GERD symptoms. It's always something!! confused


Dee-38yrs old wife and mom of 3 boys
UC/PTSD/Panic Disorder/Depression/Fibromyalgia
750mg colozal/.750mg clonazepam, 7mg Lexapro
1,000mg canasa/Fioricet/Nexium 40mg
Triple Strength Fish Oils/Colonoscopies-4
 


Marburg
Regular Member


Date Joined Mar 2006
Total Posts : 493
   Posted 2/5/2009 1:33 PM (GMT -6)   

Hi P-Fit,

It might have been the green mint tea and the orange.  Mint is a stomach irritant and oranges are high in acid.  I'd suggest try leaving them out and see what happens.

P-Fit said...
Precious said...
With Nexium I had the ff side effects: nausea, dizziness, heart palpitations, stomach pain.
I was off Nexium for 2 days until this morning. I ate oatmeal, green mint tea and an orange. My burping and acid build up started within 30 minutes and Diarehra (sp) about an hour after that. I took a Nexium today and called my Dr. I left a message asking about weaning off this and maybe going back on Prilosec. I didnt gain weight on that. I've also decided to wait until I've successfully weaned off Lexapro and lowered my clonazepam before I try to wean off my PPI. I've read that both can cause upset stomach and GERD symptoms. It's always something!! confused


P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 2/5/2009 1:58 PM (GMT -6)   
Marburg said...

Hi P-Fit,

It might have been the green mint tea and the orange.  Mint is a stomach irritant and oranges are high in acid.  I'd suggest try leaving them out and see what happens.

P-Fit said...
Precious said...
With Nexium I had the ff side effects: nausea, dizziness, heart palpitations, stomach pain.
I was off Nexium for 2 days until this morning. I ate oatmeal, green mint tea and an orange. My burping and acid build up started within 30 minutes and Diarehra (sp) about an hour after that. I took a Nexium today and called my Dr. I left a message asking about weaning off this and maybe going back on Prilosec. I didnt gain weight on that. I've also decided to wait until I've successfully weaned off Lexapro and lowered my clonazepam before I try to wean off my PPI. I've read that both can cause upset stomach and GERD symptoms. It's always something!! confused

Thanks for the tip. I will lay off both and see what happens. My Dr told me to go back to the Prilosec 1x a day for now. She wants me to only wean off 1 drug at a time. I guess I can live with that. I was taking the Prilocsec 2x a day before the Nexium. I'm taking it in the morning before breakfast and then using aloe jucie in the evening after a light dinner. I have some stomch issues today but I think its the acid balance trying to set itself.


Dee-38yrs old wife and mom of 3 boys
UC/PTSD/Panic Disorder/Depression/Fibromyalgia
750mg colozal/.750mg clonazepam, 7mg Lexapro
1,000mg canasa/Fioricet/Nexium 40mg
Triple Strength Fish Oils/Colonoscopies-4
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 4:00 AM (GMT -6)
There are a total of 2,973,729 posts in 326,344 threads.
View Active Threads


Who's Online
This forum has 161120 registered members. Please welcome our newest member, maybellpeltier.
276 Guest(s), 3 Registered Member(s) are currently online.  Details
Hibee, hrpufnstuf, Crazyick